4 doctors weighed in:

If I stop taking lexapro, (escitalopram) will I stop gaining weight?

4 doctors weighed in
Dr. Bassam Amawi
Psychiatry
1 doctor agrees

In brief: Lexapro (escitalopram) ?

Is a good medication for depression and anxiety and has low side effect.
If u stoop it u can get depressed again. Therefore , continue w Lexapro (escitalopram) and try to loose weight by cutting down on u calorie intake and excerzising.

In brief: Lexapro (escitalopram) ?

Is a good medication for depression and anxiety and has low side effect.
If u stoop it u can get depressed again. Therefore , continue w Lexapro (escitalopram) and try to loose weight by cutting down on u calorie intake and excerzising.
Dr. Bassam Amawi
Dr. Bassam Amawi
Thank
Dr. Donald Hazlett
Psychiatry
1 doctor agrees

In brief: Possibly

Antidepressant medication generally, especially in chronic use, can lead to significant weight gain.
Stopping it can reverse that process. Losing weight has to be "weighed" against the possibilty that your depression may return when the medication is discontinued.

In brief: Possibly

Antidepressant medication generally, especially in chronic use, can lead to significant weight gain.
Stopping it can reverse that process. Losing weight has to be "weighed" against the possibilty that your depression may return when the medication is discontinued.
Dr. Donald Hazlett
Dr. Donald Hazlett
Thank
Get help from a real doctor now
Dr. Steven Seres
Board Certified, Internal Medicine
17 years in practice
497K people helped
Continue
108,000 doctors available
Read more answers from doctors